Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Spectral synthesis for $A(G)$ and subspaces of $VN(G)$


Authors: Eberhard Kaniuth and Anthony T. Lau
Journal: Proc. Amer. Math. Soc. 129 (2001), 3253-3263
MSC (2000): Primary 43A45, 43A46, 43A30, 22D15
Published electronically: April 9, 2001
MathSciNet review: 1845000
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $G$ be a locally compact group, $A(G)$ the Fourier algebra of $G$ and $VN(G)$ the von Neumann algebra generated by the left regular representation of $G$. We introduce the notion of $X$-spectral set and $X$-Ditkin set when $X$ is an $A(G)$-invariant linear subspace of $VN(G)$, thus providing a unified approach to both spectral and Ditkin sets and their local variants. Among other things, we prove results on unions of $X$-spectral sets and $X$-Ditkin sets, and an injection theorem for $X$-spectral sets.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 43A45, 43A46, 43A30, 22D15

Retrieve articles in all journals with MSC (2000): 43A45, 43A46, 43A30, 22D15


Additional Information

Eberhard Kaniuth
Affiliation: Fachbereich Mathematik/Informatik, Universität Paderborn, D-33095 Paderborn, Germany
Email: kaniuth@uni-paderborn.de

Anthony T. Lau
Affiliation: Department of Mathematical Sciences, University of Alberta, Edmonton, Alberta, Canada T6G 2G1
Email: tlau@math.ualberta.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-01-05924-X
PII: S 0002-9939(01)05924-X
Received by editor(s): June 19, 1999
Received by editor(s) in revised form: March 10, 2000
Published electronically: April 9, 2001
Additional Notes: Supported by NATO collaborative research grant CRG 940184. The first author has also been supported by a travel grant from the German Research Foundation (DFG), and the second author is also supported by NSERC grant A7679
Communicated by: Dale Alspach
Article copyright: © Copyright 2001 American Mathematical Society